MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION EXPRESS; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION EXPRESS; BOTTLE, COLLECTION, VACUUM
Model Number 16400
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient had an express mini chest drain at home.A customer service call was received from sarah haring regarding an issue with the express mini 500 device used on her father-in-law for prolonged air leak and fluid drainage.A needleless sampling port broke when a home nurse attempted to remove a syringe after fluid access.The nurse may not have properly unscrewed the luer lock.Fluid and air were seen leaking from the drain.The patient was stable and advised to visit a hospital for evaluation.No patient harm or injury was reported.
 
Additional Manufacturer Narrative
Additional information section: h6.Corrected section: d5.This complaint reports that an express mini 500 drain (p/n: 16400, l/n: unk) was being used in an outpatient setting to treat an air leak and fluid drainage.The reporter stated that the drain had been in use with no issues for several days before this incident, in which time a home health nurse had been using the luer port to remove fluid from the drain.She stated that during the most recent visit, "a piece of the needle less access port broke off when the home nurse tried to remove the syringe after accessing fluid." the nurse used gauze to attempt to seal the port, but it continued to trickle fluid after she left.The reporter stated that the patient felt fine with no negative affects as a result of this.The getinge representative in contact with the patient advised that he immediately go to a hospital and have the drain replaced and to have that hospital return the drain.The drain was not returned for evaluation.The lot number was not provided.No pictures were provided.The information provided indicates that the drain was working properly for several days and needed to be emptied multiple times.Therefore, it is unlikely that this complaint is related to manufacturing or design.This device was being used in an outpatient setting which it is not intended for.It is also not intended for the sampling port to be used to empty the drain.When it is used in that way, fluid tends to congeal and build up in the port.Typically, this results in the port becoming clogged.In this case, the reported believes that a piece of the port broke when the nurse was removing the needless syringe.While this is possible, it is more likely that the leak was caused by the congealed fluid preventing the port from fully closing.The other possibility is that the nurse failed to fully unscrew the syringe from the port before attempting to pull it out and the tip of the syringe broke off inside the port.A dhr review could not be completed because the lot number was not provided.No evidence was identified to suggest that this complaint is related to design, manufacturing or instructions for use.Complaint trending did not identify any new adverse trends related to this complaint.There were no similar complaints identified related to this reported issue.This complaint is confirmed.A device nonconformance is not confirmed.The root cause of this complaint user error due to the devices being used improperly and in an improper setting.The device is meant to be used in a clinical environment and the sampling port is not intended to be used to repeatedly empty the drain.In addition, the report indicates that the syringe was likely mishandled, leading to the incident.
 
Event or Problem Description
N/a.

Brand Name
EXPRESS
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key22075582
Report Number3011175548-2025-000004
Device Sequence Number9362992
Product Code KDQ
UDI-Device Identifier00650862164008
UDI-Public(01)00650862164008
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K984496
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number16400
Device Catalogue Number16400
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexMale